Comments

Transcript

About this Series

Tardive dyskinesia is characterized by involuntary, hyperkinetic, and repetitive movements, particularly in the orofacial, lingual, and buccal regions. It can emerge after prolonged exposure to dopamine receptor blocking agents (DRBAs). The condition occurs in approximately 15%-30% of those on long-term dopamine antagonists.

With the rise in prescriptions for DRBAs by non-psychiatric healthcare professionals, as well as their increasing off-label use for conditions such as insomnia, clinicians need to be alert for their adverse effects, including movement disorders. Regular assessment with the Abnormal Involuntary Movement Scale (AIMS), for instance, can help identify patients with even mild tardive dyskinesia and make it easier to follow the severity of the condition over time.

Psychiatric experts from Hofstra-Northwell Health in New York and the University of Missouri-Kansas City discuss the need and methods for early detection of tardive dyskinesia and the delicate balancing act in deciding when to withdraw, reduce, or change medications in the effort to prevent and manage this often debilitating and irreversible condition.

Show More

Who's Who
{{#each bp-whos-who.people}}
doc
●●●
{{{title}}}
{{{name}}} {{{addComma prof}}}
{{{desc}}}
{{#if disclosureTitle }} Disclosure
Disclosure
{{{disclosureTitle}}}
{{{disclosureText}}}
{{/if}}
More on Tardive Dyskinesia